Results 1 to 11 of 11
  1. #1
    Registered User blinktwiceforme's Avatar
    Join Date
    Aug 2010
    Posts
    15
    Thanks
    0
    Thanked 0 Times in 0 Posts
    Blog Entries
    1

    Question TMI- Undissolved Metformin ER in the toilet?

    So... I guess I'll start by saying I've been on Met ER for over a month now. Started on 1000mg daily, expected to be in the bathroom all the time, and was, and after a week I was supposed to switch to 2000 mg daily, and I did, and was so super sick, I wouldn't leave the house. So we decided to go down to 1500 mg daily after a week of that, and the bathroom trips are manageable again. (Especially since I've been avoiding carbs as though the devil himself inhabbits them. lol.)

    The really interesting (ie: tmi) part, is that an hour or two after eating and taking the met ER, I'm in the bathroom, and nearly every time, there's these floaty white things. For a while I thought they were like... part of me? that was getting cleaned out by the met, but then I got kind of curious when it never stopped, so I decided to disolve one of the pills in a glass of water, and after a day in the water, it looks exactly like what's in the toilet.

    So, I was wondering if anyone else's body is expelling the met before it has a chance to disolve, and, if so, how have you made sure it's in there long enough to do what it needs to do? I was also wondering if anyone knows how long is too long for explosive diahrea and extreme gas/bloating on met?

    It also kind of makes me wonder why there'd be those reactions if the metformin's not disolving into my system like it should?

    Sorry for giving you guys so much TMI, I'm just kind of between doctors right now, and don't want to go back to the last one as he was an absolute nightmare.

    Has anyone been through this?

  2. #2
    Registered User FlowerChica's Avatar
    Join Date
    Jun 2008
    Location
    Atlanta, GA
    Posts
    290
    Thanks
    0
    Thanked 1 Time in 1 Post
    Blog Entries
    24

    Default

    I actually heard the XR has a capsule that you are supposed to pass - so that might be normal.

    The explosive diarrhea and gas should pass in a few months - provided you eat the right diet and take the medication consistently. But I have to stress - if you deviate from the diet - you will have explosive diarrhea
    Hidden Content
    2004 -O'ed, bfp, M/C @ 20 weeks
    2006 -TTC - FAIL
    2007 -clomidX3-FAIL
    2008 -PCOS - met 1000
    2010 July/Aug - IVF 44 eggs, 17 frozen-> 5 embryos. 1 Xfer BFN 8/30Hidden Content
    Acu + FET 10/27 - 2 snowbabies!
    11/2- BFP! (hpt)
    Betas: 49, 156, 1369
    EDD July 15th, Graduating from RE on Dec 21!!
    Hidden Content
    You can also follow me Hidden Content

  3. #3
    Registered User blinktwiceforme's Avatar
    Join Date
    Aug 2010
    Posts
    15
    Thanks
    0
    Thanked 0 Times in 0 Posts
    Blog Entries
    1

    Default

    Thanks- I hadn't found anthing about the way the extended release tabs, I'm glad that I'm not just ejecting them before they have a chance to work

  4. #4
    Mommy of My One & Only elocinintherain's Avatar
    Join Date
    Mar 2007
    Location
    CO
    Posts
    595
    Thanks
    13
    Thanked 4 Times in 3 Posts

    Default

    Hey there,
    Lots of ER and EX tablets have a coating or casing. This coating is non-digestible to prevent all of the pill from dissolving at once. So, yes, if you are paying attention, you will see these coatings in the toilet occasionally. The floating white things you are seeing are most likely pills that you took a day or two ago, and not an hour ago. You have a very long digestive track!

    Niki (27) Hidden Content DH (36)
    Hidden Content
    We've started our own blog: Hidden Content

  5. #5
    Registered User lavitaebella's Avatar
    Join Date
    Jul 2010
    Posts
    342
    Thanks
    94
    Thanked 18 Times in 17 Posts

    Default

    Im on 1500 mg of Met ER and am doing great. No probs at all.

  6. #6
    Registered User hollymlb's Avatar
    Join Date
    Apr 2002
    Location
    Kentucky, usa
    Posts
    563
    Thanks
    0
    Thanked 0 Times in 0 Posts
    Blog Entries
    4

    Default

    If your having diarrhea problems up your liquid(water or water based drinks) significantly especially right before, when you take and in the few hours after you take your met. You'll pee more but you shouldn't have the other problem as bad. Another idea is to start taking fiber. I use Fiber choice(the tablets) and its like eating a piece of candy they are really good. When I'm having issues a lot I eat one of those in the morning and one at night after a few weeks I go down to 1 a day and before long don't need at all, well for a little while.
    Holly~34
    Weight gain age 9
    PCOS symptoms began at age 15(1994)
    Diagnosis age 22(1999)
    Current Meds:
    Prenatal Multivitamin/Multimineral, Fiber Choice Fiber Supplement, Cinnamon w/ Chromium 2000mg/400mcg, Fish Oil 1290 mg/ 900 mg Omega-3
    Hidden Content
    Hidden Content

  7. #7
    Registered User toriana's Avatar
    Join Date
    May 2009
    Posts
    19
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I am wondering the same thing I take 1500mg and have noticed the pill in my poop.Yes, gross sorry guys but I also wondering if I am just wasting my time taking it and not absorbing it.I will check with the pharmacist and dr.I have heard that the ex wasnt good to take.Just another problem us cysters have!!!

  8. #8
    Travis W. McCoy, MD FACOG DrTravisMcCoy's Avatar
    Join Date
    Jun 2010
    Location
    Jacksonville, FL
    Posts
    161
    Thanks
    0
    Thanked 48 Times in 27 Posts

    Default

    Don't worry about this!!! This is very very common, though few doctors tell their patients about it. The extended release form has a "Matrix" which is a framework that holds the medication. The actual medication is already absorbed, but this framework is often not broken down and is passed in the stool. We also call them "ghosts" or "casts", but they are to be expected in nearly everyone. The medicine is already gone, this was just the carrier of the medication.

    Travis McCoy, MD
    Travis W. McCoy, MD, FACOG
    Reproductive Endocrinology & Infertility
    Florida Institute for Reproductive Medicine (FIRM)
    The Center for PCOS
    Jacksonville, FL
    Hidden Content

  9. #9
    Registered User smidjy's Avatar
    Join Date
    Jun 2010
    Posts
    122
    Thanks
    3
    Thanked 5 Times in 5 Posts
    Blog Entries
    1

    Default

    I have been on met since the first of july, and just noticed this myself the other day. But I did notice that it looked a little "softer" if that makes sense, not quite exactly as firm as when I swallow them and a little swollen. I figured it was just a casing of sorts.

  10. #10
    Registered User erynleigh's Avatar
    Join Date
    Mar 2007
    Location
    Montana
    Posts
    2
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hello ladies, I was glad to find this question. I started Metformin ER in August and am currently taking 2000 mg/day. I haven't had any side effects, which is great, but I was unsure about seeing the capsules in the toilet also. I'm glad to learn that it is normal.

  11. #11
    Registered User hopetogetpregnant's Avatar
    Join Date
    Oct 2010
    Location
    Oregon
    Posts
    122
    Thanks
    9
    Thanked 8 Times in 8 Posts

    Default

    Me too. I was wondering if my body was even absorbing any of the medication. But mine looked like it was yellowish. I'm not sure but since it happened with other girls, I do feel better.

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •